Please help!!

I have hypothyroidism after having half my thyroid removed. I am on 75mg levothyroxine daily. I have gained so much weight and my body hurts like hell, especially my legs. I am exhausted all the time but yet my bloods come back ok. I just don't know what to do I feel so down all the time, not the happy person I used to be. What on earth can I do? TIA x

18 Replies

oldestnewest
  • Hi,

    I really don't know how to help you but was searching for some info and found this link that you may find it helpful:

    thethyroidsessions.com/foru...

  • Hi,

    Found another link about the leg cramps:

    medhelp.org/posts/Thyroid-D...

    all the best

  • Welcome to the forum, Jillnandy.

    'Ok' is an opinion, it's not a result, and may not be optimal. Ask your GP receptionist or practice manager for a printout of your thyroid results and ranges (figures in brackets after results) and post them in a new question for advice.

    Body and leg pain, and fatigue, can be due to undermedication but can also be due to low/deficient ferritin, vitamin D, B12 and folate. They're commonly low in hypothyroid patients so ask your GP to test. Post results and ranges in a new question and members will advise whether to supplement.

  • Why did you have half the thyroid removed to start with? Was it because they thought you might have cancer? I'm asking this question because my endo sent me to have this kind of operation but told her I would like to wait a bit longer. My main worry is that my other half won't be able to take completely over, in the fortunate case when nothing malignant would be found.

  • Hi i had a tumour attached to half the thyroid but not cancerous x

  • Thanks, Jillnandy, for your answer. Sorry I'm not helping you with your own question. Just one more: were you suffering before due to this nodule?

  • Only slight weight problem but sorted with diet and exercise. I havent got the strength to do anythng these days

  • Same problems as me. You have come tthe right place. GP's seem to apply a one size fits all answer to these things. You'll get good advice here though, it gave me the courage and confidence to go for what I wanted, and that was to see an endocrinologist and get full bloods done. The GP wasn't impressed that Id asked, but I got my referral. With that and the advice given me by Clutter, I have a plan at last, which if not entirely backed by the Endo, she is gping along with and giving me help. Good luck. There is a way forward 😊

  • Have blood test. Are both T3 and T4 working and in the top quarter of normal? What is your TSH level? Eat a gluten free diet. Take a probiotic 4 times a week. My doctor gave me an anti-inflamatory medication for gut. Take selenium, vitamin D, C, B12, potassium and magnesium. I take Synthroid and cytomel, but hope to change that to Armour twice a day. Good luck!

  • Epson Barr and H-pylori are two illnesses that are common in people who have Hasimoto disease. Have blood tested for both.

  • Also get calcium checked ! During my op my parathyroid was bruised and it was 8 years after that I had a test and was put on alfacalcidol ! I had most of mine removed and I am on 150 microgrammes levothyroxine ! Good luck x

  • Hi Ann,

    When you go for your blood tests are you taking your levo before you go?

    I was taking my Levo in the morning as usual then going for the blood tests and they were coming back fine, even though i was shattered all the time. Someone on here suggested that I take them after my bloods had been taken and see what the results were, they came back too low and they increased by Levo to 100mg.

    I hope this helps you even a little.

    Best wishes,

    Jo

  • You are not properly medicated and this doesn't show on a TSH test. What tests have you had done?

  • Think ive only had the TSH tests done. My doc has upped my meds by 25mg today and i have to have blood test in 2 months. She said being on the menopause doesnt help the weight issue x

  • I had all my thyroid removed i stayed the same weight for ten yrs past three ive gained five stone had my levohyroxine lowerd from 250 mg over the years past three been 125 mg now 100 mg ...been on.liothyronine past two week suppose to help wi the weight but not well on the stiff ne ck shoulders spine flushes insomnia pain in heels x

  • I have backache pain in legs hot flushes headaches...the list is endless

  • I had bad pains in legs, I didn't feel rested in the morning my legs were too sore. I am now on a b12 5000 and vitamin d3 5000. The difference is amazing after only 2weeks.

  • I have no advice except keep telling your doctor whatever the bloods say. My bloods are also normal but here in the UK you can't get Levothyroxene without a doctor's prescription. But there seem to be hundreds of us with normal bloods but all the symptoms and if we all keep shouting surely someone will hear eventually. Best of luck and get well soon. Gagarin

You may also like...